• Kato, Takao (Department of Mathematics Faculty of Science Yamaguchi University)
  • Published : 2002.09.01


For a smooth projective irreducible algebraic curve C of odd gonality, the maximal possible dimension of the variety of special linear systems ${W^r}_d$(C) is d-3r by a result of M. Coppens et at. [4]. This bound also holds if C does not admit an involution. Furthermore it is known that if dim ${W^r}_d(C)qeq$ d-3r-1 for a curve C of odd gonality, then C is of very special type of curves by a recent progress made by G. Martens [11] and Kato-Keem [9]. The purpose of this paper is to pursue similar results for curves of even gonality which does not admit an involution.


algebraic curves;linear series;gonality;Brill-Noether theory


  1. Geom. Dedicata v.78 G. Martens' dimension theorem for curves of odd gonality T. Kato;C. Keem
  2. Compositio Math. v.78 Secant spaces and Clifford's Theorem M. Coppens;G. Martens
  3. Trans. Amer. Math. Soc. v.251 On Castelnuouvo's inequality for algebraic curves R. D. M. Accola
  4. Manuscripta Math. v.77 Primitive linear series on curnes M. Coppens;C. Keem;G. Martens
  5. J. Math. Kyoto Univ v.26 Generalized divisors on Gorensteing curves and a theorem of Noether R. Harshorne
  6. Math. Ann v.288 On the variety of special linear systems on an algebraic curve C. Keem
  7. J. Reine Angew Math v.233 On the varieties of special divisors on a curve H. Martens
  8. Arch Math v.67 On curves of odd gonality G. Martens
  9. Lecture Notes in Mathematics Topics in the theory of Riemann surfaces R. D. M. Accola
  10. Composition Math. v.72 The Clifford dimension of a projective curve D. Eisenbud;H. Lange;G. Martens;F.-O. Schreyer
  11. Geometry of Algebraic Curves Ⅰ E. Arbarello;M. Cornalba;P. A. Griffiths;J. Harris
  12. Curves in projective space, Seminaire de mathematiques superieures J. Harris
  13. Prym varieties Ⅰ, in Contributions to Analysis D. Mumford;L. V. Ahlfors(et al.)(eds.)

Cited by

  1. On the variety Wdr(C) whose dimension is at least d−3r−2 vol.192, pp.1-3, 2004,